i used hydrocortisone butyrate on my face for about 2yrs. it was given to me for a patch under my face. i was told it would help my dry skin so every day i used it morning and night. this year i started getting patches on my face which the hydrocortisone did nothing to help. i was given a week of prednisone. my face cleared up beautifully until the last day of predisone. the next 3 days after finishing the pill my face blew up!! it was so red,literally like a thousand bumps under the skin and my face felt like sandpaper and was a bit swollen. i was given fluocinolone acetinide ointment to take till i "cleared up". noone at all mentioned over the past 2yrs the possibility of steroid rosacea. used that ointment till april. wasnt doing much cuz i would still get patchy and swollen. went to a new derm thats when i was put on doxycycline and elidel.
Transdermal patches (adhesive patches placed on the skin) may also be used to deliver a steady dose through the skin and into the bloodstream. Testosterone-containing creams and gels that are applied daily to the skin are also available, but absorption is inefficient (roughly 10%, varying between individuals) and these treatments tend to be more expensive. Individuals who are especially physically active and/or bathe often may not be good candidates, since the medication can be washed off and may take up to six hours to be fully absorbed. There is also the risk that an intimate partner or child may come in contact with the application site and inadvertently dose himself or herself; children and women are highly sensitive to testosterone and can suffer unintended masculinization and health effects, even from small doses. Injection is the most common method used by individuals administering AAS for non-medical purposes.